Stay in Touch
Get sneak previews of special offers & upcoming events delivered to your inbox.
08-20-2019 12:55 PM
i have been gaining weight it seems with the current med I am on for high blood pressure(Losartan). I would like to know before my next appointment if there is another blood pressure medicine that does not cause weight gain?
08-20-2019 01:06 PM
I have been on many BP drugs in the 45 years I've had very resistant high BP and been on 4 meds at a time for it despite weight loss and exercise and proper diet (just genetic), but that is one I've not tried. Most of them have some type of side effect so you just have to try different ones to see which you can tolerate. The worst for me was one that made me so sleepy that I fell asleep at stoplights. You need to talk to your doctor about changing meds if you feel it is causing weight gain. Best of luck.
08-20-2019 01:12 PM
Yes, thank you, but I have been watching my diet , and I exercise twice daily. That is why I am concerned.
A change in diet could be 2-fold:
1. weight loss AND
2. elimination of BP medication
08-20-2019 01:13 PM
I have been taking Olmesartan Medoxomil ( Benicar) for probably twelve or thirteen years. I started out taking 20 mgs for years and now take only 5 mgs because my blood pressure was dropping too low. Anyway I have never gained any weight on this medication. The first BP medication I took before Benicar I gained Five pounds in one week. I went back to my doctor and told him we have to find another BP med because I’m not taking this and that’s how I got on Benicar. My husband was also put on Benicar at the same time took it for years and and then started to cough. I never had any problems with it. But everyone’s different on meds.
08-20-2019 01:28 PM
@MagnoliaMs : I am on Losarten with no weight gain (I've lost ten lbs in recent months). I did need to get my dosage adjusted upward two years ago because I moved from sea level to 6500 ft.
08-20-2019 02:10 PM
I've been taking Losaratan 50 mg since Oct 2018 and haven't had a weight gain-but in October I put myself on a diet (the old fashioned way of counting calories and watching the white carbs) and have lost 35 lbs. I had been previously taking Lisinopril for years, but it caused me to have a persistent dry cough so doc switched me to Losaratan. But I dont think the Lisinopril caused me to gain weight either. Good luck to you though.
QVC is not responsible for the availability, content, security, policies, or practices of the above referenced third-party linked sites nor liable for statements, claims, opinions, or representations contained therein. QVC's Privacy Statement does not apply to these third-party web sites.
© 1995-2019 QVC, Inc. All rights reserved Trademark Notice